Can spironolactone cause hair loss after previously stopping it?
New York, NY
5 months ago
I started spironlactone 100 mg last year and it worked very effectively. I also saw new regrowth. However, reaching the 1 year mark, my hair loss has started again. I do still see the small little regrowth hairs but my hair is shedding again. Is this because my hair is in its shedding cycle, or can it be that spiro is causing my hair loss. Should I up the dose or decrease (I read online that decreasing it might help more). Any advice is appreciated!
Doctor Answers 1
Spironolactone and Hair Growth
Perhaps you need to have your hormones tested again or an increase in the dosage of the medicine. There are many reasons which can influence the hair growth. PRP also works extremely well for patients with hair loss. Please consult an expert. Best, Dr. Green
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.